MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP; CUTTER/CRUSHER, PILL, BLUE

MEDLINE INDUSTRIES, LP; CUTTER/CRUSHER, PILL, BLUE
Catalog Number NON137000
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, on (b)(6) 2024 the nurse identified the pill crusher "leaving blue, fine fragments mixed in with medications when pills are being crushed".The customer reported the fragments were ingested by the patient with the medication.The customer reported there were "no changes" to the patient after the incident occurred.The customer reported there was no serious injury, medical intervention, or follow-up care related to the reported event.No additional information is available at this time.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, on (b)(6) 2024 the nurse identified the pill crusher "leaving blue, fine fragments mixed in with medications when pills are being crushed".

Common Device Name
CUTTER/CRUSHER, PILL, BLUE
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
danielle tognocchi
three lakes drive
northfield, IL 60093
MDR Report Key21274779
Report Number1417592-2025-00047
Device Sequence Number4045385
Product Code OHY
UDI-Device Identifier20888277705224
UDI-Public20888277705224
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNON137000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2025
Initial Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight118 KG